TheLupusSite.com banner

1 - 10 of 10 Posts

·
Registered
Joined
·
276 Posts
Discussion Starter #1
Hi to all;)

Just thought I'd drop by and explain how my dermy appointment went yesterday. As you probably know my skin biopsy showed lymphocytic vascultitis and this was discussed yesterday at the specials dermy clinic I attended. They were great and went over things once again as to what's hppening etc with me and they reassured me that they clearly know that I am ill and that something is going on but they weren't sure what? They explained that some people can have such as a CTD but without bloods fully giving a clear picture which could well be what's happening to me (At Last!!!).

They decided that if I was in agreement they wanted to give me an 'aggressive treatment plan' which consists of the following ;

x6 prednisolone a day for 2 weeks and then knock it down by 1 a week which means I'm on them for 7 weeks in total.
x1 plaquenil a day

these are in addition to my daily anti-histamine for the urticria and my 3 colofac tablets daily for my IBS

Oh my I'm beginning to sound like a chemist:hehe:

Just want to say I've just taken my first 6 steroid tablets and felt really rather nervous about it! The dermys explained that if this course of treatment turns me into a new woman then it would be quite interesting!

I know I've been fighting for 2 years for a diagnosis and treatment to get me back to my old self and although no diagnosis I must admit I've really mixed emotions about the meds. It's kind of like an admission that yes I'm actually ill which I already knew but I don't know maybe I'm just babbling and being a little silly. It's just really strange having to take so many meds but I know that hopefully the results will outway my anxsious feelings:)

Any of you lovely people out there with any advice on these meds I would love to hear from you. Also can I just ask based on your experiences am I taking them at the right time?

x6 Pred on a morning x1 planq in the afternoon and then my anti-histamine on an evening .

Sorry if I've gone on a bit and probably not made any sense I'm sure I'll digest all this change and get on with it:lol:

Hope you are doing well and have a lovely weekend.

Love Mrs M xx

PS Dermy is also referring me to a dermy in a nearby hospital who specialises in CTD and has experience with patients such as myself so fingers crossed he may well stumble over something that's fallen under the radar!!!
 

·
Nettyunicorn
Joined
·
133 Posts
i am happy you finally seem to be getting some answers and that treatment is beginning! I can understand your trepidation on starting new meds but both these ones are useful in the treatmet of lupus and other autoimmune conditions. All the best and feel well soon!

Netty from sunny Devonxxx
 

·
Registered
Joined
·
279 Posts
Mrs M

yep u taking them ok.:) Ive just been put on a higher dose of steroid :(slowly lowering them over some weeks down 2 seven and a half.

Its daunting taking meds and scary:eek::eek::eek: I know how u feel Im on over 40pills a day a day thats not counting pain killers.:eek:( I never used to take any tablets, feel like a prescription junkie:eek:) so hopefully one day they can b reduced, but hey they seem to be working. still cant ge my head round when I take 22 in the morning 4 different stuff how they know where to go lol
 

·
Registered
Joined
·
457 Posts
glad you finally got a dx:):)

which hopsital sorted you out and where are you going to see the other consultant? just curious 'cos i'm in the area!

Rachel
 

·
Registered
Joined
·
4,444 Posts
Taking meds is certainly an acknowledgment that something is truly wrong with you, and now it's there in black and white (so to speak - not sure what colors your meds are!)

It sounds like you're taking them at the best times... pred should be first thing in the morning to not interfere with sleep at night, Plaquenil can be taken at any time of the day but best with a meal, and the antihistamine at night should help you sleep too if it's a sedating one ;)

I'm glad you are really getting somewhere now and now let's just hope this treatment will really help. :)
 

·
Registered
Joined
·
276 Posts
Discussion Starter #6
Hi guys and thanks for your support!

It was extremely strange and a tiring day yesterday to say the least.:hehe:

I always drop around tea time but yesterday I couldn't keep my eyes open at all. I'm putting it down to the meds and my body not knowing what the invasion was:lol: Around an hour after taking the planquenil I was a little dizzy and exhausted beyond anything I've felt before. Also the lower parts of my legs from just above the knee down to the feet I felt like I had Nelly the elephant sitting on me:hehe:

Hope it's great weekend for all;)

Love Mrs M
 

·
Registered
Joined
·
7,800 Posts
Hello Mrs M :)

I just wanted to say that I'm glad to hear that you are being taken seriously and that they're trying some form of treatment.

The mixed feelings are perfectly normal. I think we have all had them and diagnosis is a difficult time emotionally. On the one hand you are happy to have some hope of feeling better offered to you and to have recognition for you suffering. On the other hand that very recognition gives it a whole other signification.

I'll keep my fingers crossed for you :fingers:

Katharine
 

·
Registered
Joined
·
2,404 Posts
Mrs. M, When they tried a steroid trial like this on me I was indeed a new woman within about 48 hours. It was fantastic, even things I didn't associate with Lupus improved. It is sad when the improvement fades, but at least if you get a dramatic improvement it proves that you have inflammatory stuff going on usually.
x Lola

PS. You may find you get a bit nervy and your family find the change in you disconcerting.
 

·
Registered
Joined
·
276 Posts
Discussion Starter #9
Thanks Lola and Katherine!

I have definitely seen some improvement because I've done so much more in the last couple of days compared to the last 2 years:lol:

I feel like my body isn't in so much of a fight with itself and once again I'm being able to do things ( even if it's only cleaning the house top to toe!!!)Bliss

Can I just ask come tea time I'm getting really tired still and my eyes feel so heavy. Could this be the meds just doing this? Although my eyes are really heavy my body still feels it's got something to give:lol: Oh my I'm not making sense am I?:hehe:

Anyhow thanks again for your continued support and super advice xx

Mrs M
 

·
Administrator
Joined
·
10,167 Posts
Hi Mrs M,

The hardest thing to do when you are on steroids is to pace yourself. You still need to rest and give the medication a chance to fight the disease. So when your eyes get heavy your body is letting you know it is time for a break.

Take care,
Lazylegs
 
1 - 10 of 10 Posts
Top